Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Muscles wasting on AZT
Apr 8, 2008

Dear doctor, I have been now for almost three years HIV + and initially I had some difficulty tolerating the medications, now I am on a combination for 4 moth, of twice a day 2x200/50mg Kalitra, lopinavir/ritonavivr. 1x twice a day Retrovir zidovudine 250mg + Onece a day Kivexa Abacavir 600mg (as sulfate) Lamivudin 300mg. And to manage the diuria twice a day 2x gastro stop.

Above combination I have lost most of my butte and arms, legs muscles, would you know which medication is responsible for this side effect, and should I change medication.

Thanking you George

Response from Dr. Pierone

Hello and thanks for posting.

The culprit in this regimen with regard to the body changes is AZT (zidovudine, Retrovir) and it should be stopped or these side effects will continue to progress. The Kaletra is probably causing the diarrhea. Unless you have developed drug-resistant virus there is no need for the AZT anyway since 3 active agents is generally enough to control viremia.

Good luck!



Previous
weight loss after switch?
Next
facial wasting on Combivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement